nausea

Hi all

I have been successfully treating Churg Strauss Syndrome for the past three years with Methotrexate and plaquenil. I also take Ramipril to keep my blood pressure down and more recently a beta blocker. For the past few months I have been experiencing nausea and upset stomach within an hour or so of taking my tablets. Anyone had similar probs?? any suggestions??

Its not awful, just unpleasant and I thought it was something that would go off, but it hasn't....

5 Replies

oldestnewest
  • Does the nausea stop after a bit? I take amlodipine and a beta blocker for my blood pressure, and have a rather tiresome time about 15 minutes after I've taken them. But I sit down and 'digest' them for a bit and the effect wears off fairly quickly. I just know that l can't do much for a bit after breakfast. The rest of the day is fine, and my blood pressure is a lot better so there doesn't seem a lot I can do about it. On the other hand, it could be the methotrexate, as that can make people nauseous. Do you take folic acid too, and have you discussed the problem with the person monitoring your methotrexate? Hope you sort it out soon.

  • If the nausea is from your Methotrexate, and from the timing it sounds as though it is, a possible option is to get an anti-nausea pill on repeat prescription, that you take, which will let you stay on the immunosuppression drug, and be much more comfortable.

    I used to get very bad nausea - up to 8 hours every day for years - from Azathioprine from 1998 onwards. I told the medics, but I don't think they realised how bad it was. And I suspected - rightly - that I would get nausea from any cytotoxic/chemotherapy immunosuppression drug. From 2005 onwards when I added Mycophenolate Mofetil (and later Methotrexate too) and got worse nausea from that too they finally gave me anti nausea pills, when I said I can't stay on this drug otherwise.

    I take Metoclopramide twice a day. It does have concerns for long-term use re Parkinson's, but to be honest given what I am dealing with already - cerebral vasculitis - I am happier to be on it, and much more comfortable day to day, while still taking my vital medications.

    Do talk to your doctors about the possibility of anti nausea pills. Sometimes people do get bad nausea from these drugs, and anti nausea pills need to be considered.

  • I was on Ramipril for a while but had to be taken off it because of the side effects. I'm not 100% sure thanks to my fabulous Vasculitis brain, but I think it was because of nausea. I do remember that I was on Ramipril for a while before I had to change.

    I'm now on Bisoprolol Fumarate, and haven't had any problems yet.

  • Dear Sarah,

    Just a thought, no promises though! Have you tries changing the times, or patterns, of when and how you take your tablets? If not it might be worth a try-you have nothing to lose and perhaps some relief to be had.....

    Sorry to hear that you are suffering Sarah-I do hope things settle, for you.

    Best wishes AndrewT

  • I have had MPA for a little over five years.my main mess are mycophenolate (Mmf immunosuppressant),blood pressure tabs and prednisilone.

    I often feel quesy about 2/3 hours after taking my mess.Usually this occurs about 11 am.I was never one for snacking between meals but I find this quesiness can be controlled by eating a little something.A small handful of almonds is really good for some reason.also quite good for blood pressure apparently.I gues you could have anything but perhaps avoid sugary stuff.

    Hope this helps

You may also like...